Testicular cancer treatment late effects
Some side effects of treatment for testicular cancer may take a long time to improve. Some may become permanent, or develop years after treatment.
Some side effects of treatment for testicular cancer, may take a long time to improve. Some side effects may become permanent. These are called long-term effects. Other side effects may develop years after treatment has finished. These are called late effects. You may not have any of these effects or they may range from mild to more severe.
Tell your doctor or nurse if you have any of these effects. They will monitor them and arrange any tests you need.
Some men get pins and needles or numbness in their hands and feet after chemotherapy for testicular cancer. Or their hands become cold and their fingers go pale. This is known as Raynaud’s phenomenon. It is triggered by being in a cold environment. Keeping your hands and feet warm can help.
Chemotherapy may also affect the nerves of the hands and feet and cause changes in sensation. This is called peripheral neuropathy. It may be temporary or sometimes permanent.
Some chemotherapy drugs may increase your risk of developing heart or lung problems. If you smoke, try to stop. Other things that can help are:
- regular exercise
- eating healthily
- keeping to a healthy weight.